Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 126, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 15, 2007, 3:45 PM EDT for Smyth County, Virginia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2007, 3:45 PM EDT (19:45 UTC)
- Expired
- Jun 15, 2007, 4:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Smyth County, VA
The radar
The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:56 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 15, 2:56 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 256 PM EDT FRI JUN 15 2007 .SYNOPSIS... HIGH PRESSURE WILL SLIDE SOUTHEAST OFF THE COAST WHILE THE UPPER LOW OFF THE NEW ENGLAND COAST BEGINS TO SHIFT EAST...WHILE ONE MORE UPPER AIR DISTURBANCE DROPS ACROSS THE AREA SATURDAY. && .NEAR TERM /THROUGH SATURDAY/... CONVECTION ACROSS THE SWRN CWA THIS AFTERNOON WILL SHIFT SOUTHEAST INTO THE NC FOOTHILLS THROUGH EARLY EVENING. WITH SE FLOW AND WEDGE...REST OF THE AREA WILL REMAIN GENERALLY CLOUDY WITH A SLIGHT CHANCE FOR A SHOWER. OVERNIGHT...UPPER ENERGY PASSES SOUTH...AND WE SHOULD SEE SOME CLEARING WHICH WILL LEAD TO FOG FORMATION. COULD SEE A STRATUS DECK ALONG/EAST OF THE BLUE RIDGE...AS CAD SLOWLY WEAKENS. ONE MORE SHORTWAVE PINWHEELS SOUTH ON THE BACKSIDE OF THE UPPER LOW SATURDAY...BRINGING THE BEST LIFT AND CHANCE OF PRECIP TO THE SRN CWA...30/40 POPS. BEST CONVERGENCE WILL BE ALONG THE SRN BLUE RIDGE. FURTHER NORTH WILL SEE ISOLATED CONVECTION...WHILE THE COOL POOL SHIFTS EAST. CONVECTION SHOULD WANE BY LATE AFTERNOON/EARLY EVENING...AND LACK OF WEDGE SHOULD PRODUCE MILDER TEMPS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... UPPER RIDGE BEGINS BUILDING IN FROM THE SOUTHWEST SAT NIGHT THROUGH MONDAY...WITH HOT TEMPS RETURNING TO MUCH OF THE AREA. ATMOSPHERE WILL BECOME CAPPED...AND THREAT OF PRECIP WILL BE REDUCED. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HOT TEMPS WILL PERSIST TUESDAY...BEFORE A SHORTWAVE MOVES ACROSS THE GREAT LAKES/MID ATLANTIC MIDWEEK...SENDING A BETTER CHANCE OF SHOWERS/STORMS...AND COOLER TEMPS. WE GO BACK TO MORE DIURNAL CONVECTION THU/FRI...AS HIGH PRESSURE BUILDS INTO THE TN VLY. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... MVFR CIGS AND OCNL DRZL WILL PERSIST A LITTLE LONGER THAN EXPECTED...COOL WEDGE IS VERY STRONG. TSTMS ARE DEVELOPING WEST OF THE WEDGE OVER FAR WESTERN VA/EASTERN KY ATTM. TSTM ACTIVITY LIKELY TO BE IN THE BLF VICINITY LATER THIS AFTERNOON. OVERNIGHT...AS SKIES SCATTER OUT...WITH LIGHT WINDS AND A LOT OF LEFT-OVER LOW LEVEL MOISTURE...EXPECT AT LEAST MVFR FOG/STRATUS TO DEVELOP...POSSIBLY IFR- ESPECIALLY AT LWB. LIGHT EAST/SOUTHEASTERLY FLOW WILL CONTINUE INTO SATURDAY IN THE EAST SO THE CHANCE OF OFF AND ON MVFR CIGS AND VSBYS WILL BE HIGHER THAN CLIMATOLOGY THROUGH THE PERIOD. THERE WILL STILL BE A LOW CHANCE OF LATE DAY CONVECTION IN THE MTNS SATURDAY. SUNDAY AND MONDAY A WARM RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION AND PREVENTS ANY AFT CONVECTION. MVFR FOG IS POSSIBLE OVERNIGHT. TUESDAY...THE THREAT OF AFTERNOON THUNDERSTORMS RETURNS AS A COLD FRONT APPROACHES THE REGION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...WP SHORT TERM...WP LONG TERM...WP AVIATION...JJ/JS
Hazardous weather outlook, Jun 15, 12:41 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1241 PM EDT FRI JUN 15 2007 VAZ011-013-014-016>020-022>024-WVZ043>045-161645- GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE-GREENBRIER- 1241 PM EDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009-010-012-015-WVZ042-161645- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER- 1241 PM EDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-161645- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1241 PM EDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:00 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 45 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.